What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 1, 2:40 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 1, 2:40 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
340 PM EDT Thu Sep 1 2022
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
Issued at 340 PM EDT Thu Sep 1 2022
Rest of This Afternoon-Tonight...As of 3PM, the east coast sea
breeze has moved west of I-95, with scattered lightning storms
developing along and ahead of the sea breeze. Expect coverage of
storms to gradually increase through the afternoon, for areas west
of I-95, with most of the strongest storms developing along the
main sea breeze boundary collision. Rain chances are around 70pct
for inland areas west of I-95, and conditions remain east of I-95
through this evening. A few storms may push back toward the
Volusia and northern Brevard coast later this evening.
Locally heavy rainfall remains a prime concern as steering flow
remains light/variable at 5 mph, so expect some erratic storm
motion, especially with larger/stronger boundary collisions late
in the day. Frequent lightning strikes and wind gusts of 40-50mph
will accompany a few stronger storms.
Scattered storms are likely to linger after sunset across the
Orlando Metro and parts of Lake/Osceola/Okeechobee Counties. This
activity should then dissipate by late evening. Remaining muggy
and warm overnight as lows settle in the low to mid 70s.
Friday...A weak mid-level disturbance over north FL/SE GA will
steadily lift northward and away from our area on Friday. Some
slightly "drier" air is forecast to move over the adjacent
Atlantic waters tomorrow (PWATs as low as 1.6"), which should
lead to a 10-20pct decrease in rain chances overall. Unfortunately
for coastal areas, that means little to no rain as the sea breeze
develops and moves inland in the early afternoon. Even for inland
locations, rain chances are forecast at 40pct, and up to 50pct in
Lake County. The strongest of these scattered showers/storms could
produce frequent lightning, gusty winds up to 40mph, and
torrential downpours. Afternoon temperatures in the upper 80s to
around 90 degrees along the coast, and low 90s inland. Lingering
rain and thunderstorm activity will quickly dissipate/move west of
the area by late afternoon.
&&
.PREVIOUS DISCUSSION...
Saturday-Thursday..To start the weekend, model guidance
introduces lower moisture content over east central Florida. PW on
Saturday of 1.6- 1.7" will still be sufficient for afternoon
storm development along the east coast sea breeze, but coverage
will be more isolated, even across many parts of the interior. As
upper level ridging builds and strengthens across the Florida
Peninsula Sunday into early next week, atmospheric moisture looks
to increase within the low-level easterly flow. Generally 40-50
PoP is expected each afternoon from Sunday through Tuesday with
the highest rain chances over inland locations.
Medium range solutions diverge mid week with distinct differences
in the timing and magnitude of the upper level pattern. One
possibility is a faster, deeper trough regime over the
southeastern U.S. that dives southeast across Florida Wednesday
and Thursday. The other, less aggressive outcome depicts a slower
dissipation of the Atlantic ridge on Wednesday and Thursday. A
faster upper level pattern would support higher rain chances on
Wednesday into the latter half of the week, while a slower advance
of mid level troughing over the southeastern U.S. would gradually
increase rain chances Thursday and beyond.
Temperatures each afternoon will be in the upper 80s to mid 90s
with Tuesday being one of the warmer days. Heat indices of 100-105
are possible Sunday through Wednesday. Nighttime lows in the mid
to upper 70s with dew points in the low to mid 70s will keep the
muggy feel to the air in place.
&&
.MARINE...
Issued at 340 PM EDT Thu Sep 1 2022
Rest of Today-Tonight...The east coast sea breeze has already
moved west of I-95, as of 3PM, and most of the shower and
lightning storm activity for the rest of this afternoon will
remain over the peninsula. A few showers will develop over the
offshore Atlantic waters, and a few storms might move toward the
Volusia coast this evening, though otherwise expect dry conditions
over the waters. Favorable boating weather through tonight, with
seas 2 feet and light/variable winds overnight.
Friday-Tuesday...Boating conditions are forecast to remain
favorable, outside of any isolated afternoon lightning storms.
East- southeast winds continue on Friday, then winds gradually
become more east-northeast Sunday and into next week as the
Atlantic ridge strengthens over the waters. Winds generally 10
knots with an occasional gust to 15 knots. Seas generally 2 feet
nearshore and up to 3 feet offshore on Friday, building to around
3 feet Sunday into next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 340 PM EDT Thu Sep 1 2022
VCTS conditions across the area today as showers and storms develop
along the sea breeze as it pushes inland towards the interior. VCTS
ending along the Space Coast and Treasure Coast at 20Z and across
the interior and KDAB at 01Z. TEMPOS 20-23Z across the interior and
19-21Z at KDAB for TSRA and reduced CIGs/VIS. Some gusty winds are
also possible due to boundary collisions. Outside of convection,
winds primarily S-SE at 7-12 kt. Once conditions improve later
tonight, winds become light and variable to calm at all sites.
Friday morning, winds pick up around 15Z out of the SE at 7-10 kt.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 90 76 90 / 30 20 20 40
MCO 75 93 76 92 / 40 40 20 40
MLB 76 90 78 90 / 20 20 10 20
VRB 74 91 75 92 / 20 20 10 20
LEE 74 91 75 91 / 40 50 20 60
SFB 74 92 75 91 / 40 40 20 40
ORL 77 93 78 93 / 40 40 20 40
FPR 73 90 75 90 / 20 20 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
FORECAST...Rodriguez
DSS/IMPACT WX....Leahy
AVIATION...Tollefsen
Hazardous weather outlook, Sep 1, 8:53 AM EST, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
953 AM EDT Thu Sep 1 2022
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-020000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
953 AM EDT Thu Sep 1 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
..THUNDERSTORM IMPACT...
Scattered to numerous lightning storms are forecast to develop
across east central Florida once again today, especially west of
Interstate 95. Some stronger storms will be possible, with the
main storm impacts being frequent lightning strikes, gusty winds
of 40 to 50 mph, and locally heavy rainfall. Move indoors if
skies look threatening, or if you hear thunder.
.FLOOD IMPACT...
Slow moving storms this afternoon and evening will produce
locally heavy rainfall of 2 to 4 inches in a 60 to 90 minute
period. Minor flooding of roads, low-lying urban and other poor
drainage areas is expected, especially for areas that have already
seen heavy rainfall the past several days.
.EXCESSIVE HEAT IMPACT...
Peak heat index values up to 106 degrees are forecast for this
afternoon. If outdoors, take frequent breaks in air conditioned
spaces and stay hydrated. Also, never leave children or pets in a
vehicle unattended.
.MARINE THUNDERSTORM GUST IMPACT...
The threat for lightning storms capable of producing wind gusts
of 35 knots or greater will be highest over large inland lakes,
west of Interstate 95 this afternoon and evening.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered to numerous showers and scattered lightning storms are
expected to develop each day through the weekend and into next
week, with the highest coverage of storms occurring west of
Interstate 95. Stronger storms will be capable of producing
frequent lightning strikes, gusty winds, and heavy rainfall.
A moderate risk for life-threatening rip currents will return to
the local Atlantic beaches this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Sedlock/Rodriguez
In the hours before
Special weather statement, Sep 1, 1:56 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
256 PM EDT Thu Sep 1 2022
FLZ058-254-259-011930-
Okeechobee FL-Inland St. Lucie FL-Inland Indian River FL-
256 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of northwestern St.
Lucie, northeastern Okeechobee and southwestern Indian River Counties
through 330 PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Fort Drum, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blue Cypress Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2761 8055 2747 8063 2757 8092 2776 8076
TIME...MOT...LOC 1855Z 124DEG 12KT 2757 8068
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Sep 1, 2:02 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
302 PM EDT Thu Sep 1 2022
FLZ053-058-254-011930-
Okeechobee FL-Osceola FL-Inland Indian River FL-
302 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of north central
Okeechobee, west central Indian River and southeastern Osceola
Counties through 330 PM EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Kissimmee Prarie Preserve, or 11 miles west of
Blue Cypress Lake. This storm was nearly stationary. Additional
storms in the area will encounter boundary collisions and may become
strong.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kenansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2757 8092 2769 8113 2790 8102 2776 8075
TIME...MOT...LOC 1901Z 038DEG 2KT 2769 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Sep 1, 2:28 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
328 PM EDT Thu Sep 1 2022
FLZ053-058-254-012000-
Okeechobee FL-Osceola FL-Inland Indian River FL-
328 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of north central
Okeechobee, western Indian River and southeastern Osceola Counties
through 400 PM EDT...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blue Cypress Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2761 8076 2761 8092 2781 8095 2781 8073
TIME...MOT...LOC 1928Z 176DEG 9KT 2770 8083
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Sep 1, 3:40 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
440 PM EDT Thu Sep 1 2022
FLZ045-046-012115-
Orange FL-Seminole FL-
440 PM EDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of southwestern
Seminole and south central Orange Counties through 515 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Avalon Park, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Altamonte Springs, Oviedo, Winter Springs and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2872 8114 2843 8111 2835 8140 2835 8142
2865 8145
TIME...MOT...LOC 2040Z 156DEG 14KT 2851 8122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Kelly